ArticleHip & pelvis2018
An Uncommon Case of Bilateral Pathologic Hip Fractures: Antiviral Drug-induced Osteomalacia in a Patient with Hepatitis B.
Article in Hip & pelvis, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 5 citations in OpenAlex.
- Fanconi syndrome induced by adefovir dipivoxil: a case report and clinical review.The Journal of international medical research · 2020Review
- Bilateral sub-trochanteric femur fragility fractures in a patient on antiretroviral therapy: a case based discussion and review of literature.International journal of burns and trauma · 2020Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
The long-term use of adefovir and tenofovir-antiviral medications commonly used to treat chronic hepatitis B-can be associated with proximal renal tubular dysfunction resulting in significant hypophosphatemic osteomalacia. However, there have been few reports about pathological fractures requiring surgical stabilization in cases of antiviral drug-induced hypophosphatemic osteomalacia. We present the case of a 51-year-old man who sustained bilateral pathological hip fractures associated with antiviral drug-induced hypophosphatemic osteomalacia. To treat a lamivudine-resistant hepatitis-B viral infection, the patient received adefovir for 7 years followed by tenofovir for the subsequent 3 years. He had suffered from polyarthralgia and generalized weakness for 2 years prior to presentation at our clinic. Misdiagnosis and inadequate management of his condition accelerated weakness of the bone matrix and ultimately induced pathological fractures. The patient was managed via cementless total hip arthroplasty on the left hip and internal fixation on the right hip. This case highlights that orthopaedic surgeons should consider the possibility of hypophosphatemic osteomalacia if patients receiving antiviral drugs complain of polyarthralgia and generalized weakness.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.